Alert archive / Alabama / Flash Flood Warnings in 2022
Flash Flood Warning 35, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Jul 14, 2022, 5:20 AM CDT for Lee County, Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2022, 5:20 AM CDT (10:20 UTC)
- Expired
- Jul 14, 2022, 8:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Lee County, AL
The radar
The Maxwell AFB radar (KMXX), 23 km from the middle of the area, began a volume at 10:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 10.3 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 788 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1047 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
457
WGUS54 KBMX 141020
FFWBMX
ALC081-141330-
/O.NEW.KBMX.FF.W.0035.220714T1020Z-220714T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Birmingham AL
520 AM CDT Thu Jul 14 2022
The National Weather Service in Birmingham has issued a
* Flash Flood Warning for...
Northwestern Lee County in east central Alabama...
* Until 830 AM CDT.
* At 520 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Auburn, Opelika, Notasulga, Auburn University, Loachapoka,
Chewacla State Park and Robert G. Pitts Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3268 8542 3255 8536 3250 8550 3252 8554
3252 8555 3255 8561 3255 8563 3256 8564
3257 8565 3257 8566 3258 8566 3265 8555
FLASH FLOOD...RADAR INDICATED
$$
87/GranthamWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 3:55 AM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jul 14, 3:55 AM CDT, 1 hour 25 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 355 AM CDT Thu Jul 14 2022 .SHORT TERM... /Updated at 0355 AM CDT Thu Jul 14 2022/ Through Friday. Current boundary is now south of the I-20 corridor with westerly flow south of this. Showers and storms will continue to back-fill south of this boundary as moisture remains trapped under the main flow. Heavy rains and localized flash flooding in the southeast will remain possible this morning. Will continue to see high rain chances in the south until this boundary pushes south or washes out over the next 2 days. Look for a pretty good gradient rain wise from north to south as the drier airmass continues to try to work south. Rain chances for most of the area but will taper off the further north you go. Through early afternoon Birmingham has around a 30 to 40% generally during the peak heating of the day. This activity will be scattered so keep an eye out for activity. Meanwhile Montgomery and Troy will be much higher with a 70 to 80%. Most of the activity dissipates overnight but a few showers and storms will remain possible through the night in the southeast. As we move into Friday the front will be further south and areas along and north of I-20 will just have a slight chance while areas in the south are once again around 60 to 70%. Highs will be a little warmer on Friday in the north as there will be a touch more sun. However, drier conditions should keep the heat index down to less than 100. 16 .LONG TERM... /Updated at 0355 AM CDT Thu Jul 14 2022/ Saturday through Wednesday. Compared to 24 hours, ago models are in better agreement for Saturday and Sunday. The combination of residual drier air to the north of a stalled front and a weak 500 mb ridge axis, should limit the development of diurnal convection across much of the forecast area. The greatest coverage (30-40 percent) should be found over our eastern and southeastern counties. This scenario may repeat for Sunday. Greater rain chances are expected Monday and Tuesday with the arrival of an upper-level trough and deep- layer west to southwest flow. The focus for convection may shift to the southern portions of Alabama for Wednesday as the upper-level trough continues to move southward. 87/Grantham && .AVIATION... 06Z TAF Discussion. The main boundary has drifted to the south and is now near the I-85 corridor. We do have some showers and storms developing near AUO as of this hour and will continue to see a slight chance in the south overnight. Did not include in TAFs at this time as the chances remain low but will amend if needed. Diurnal showers and storms develop again by late morning (after 15z) and continue through the afternoon/evening. Latest guidance indicates the best chances across the south and may need to lower the chances for the northern sites. Continued with afternoon prob 30 in the north for this set but could reduce that even more with the 12z set of TAFs. 16 && .FIRE WEATHER... Fog and low clouds are possible this morning, particularly across Northwest Alabama. Showers and thunderstorms should be confined to areas mainly south of Interstate 20 through Friday. 20 foot winds will be light and variable. Somewhat drier air is expected to move in across the north on Friday. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 89 67 92 68 92 / 20 10 10 10 20 Anniston 88 70 92 69 91 / 40 10 20 10 20 Birmingham 88 71 93 72 93 / 40 10 20 10 20 Tuscaloosa 89 72 93 72 95 / 50 10 20 10 10 Calera 88 71 92 71 92 / 50 10 20 10 20 Auburn 86 72 88 71 88 / 70 30 50 20 30 Montgomery 90 73 93 72 92 / 80 30 50 10 30 Troy 87 71 88 70 90 / 80 40 60 20 40 && .BMX WATCHES/WARNINGS/ADVISORIES... Dense Fog Advisory until 9 AM CDT this morning for the following counties: Fayette...Lamar...Marion...Walker...Winston. &&
Hazardous weather outlook, Jul 14, 5:04 AM CDT, 16 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 504 AM CDT Thu Jul 14 2022 ALZ011>015-017>050-151315- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 504 AM CDT Thu Jul 14 2022 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Patchy dense fog may reduce visibilities to less than one mile at times through 9 AM across portions of northwestern Alabama. A few strong to marginally severe thunderstorms are possible this afternoon into the evening hours across southeastern Alabama. The threats will be damaging winds. Additionally, locally heavy rainfall is also possible in the same area through the day. Flooding of low lying or poor drainage areas may result. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed this afternoon and tonight.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 1:22 AM CDT | Dense Fog Advisory | BMX | Fayette, Lamar, Marion, Walker, Winston | 7 hr |
| Jul 14, 2:30 AM CDT | Areal Flood Advisory | BMX | Lee, Russell | 5 hr |
| Jul 14, 2:51 AM CDT | Flash Flood Warning | BMX | Russell | 5 hr |
| Jul 14, 5:57 AM CDT | Areal Flood Advisory | BMX | Bullock, Elmore, Macon, Montgomery, Tallapoosa | 3 hr |
| Jul 14, 6:40 AM CDT | Flash Flood Warning | BMX | Elmore, Montgomery | 3 hr |
| Jul 14, 10:20 AM CDT | Areal Flood Advisory | BMX | Montgomery | 3 hr |
| Jul 14, 10:23 AM CDT | Special Weather Statement | BMX | Jefferson | 37 min |
| Jul 14, 10:59 AM CDT | Areal Flood Advisory | BMX | Jefferson | 2 hr |
| Jul 14, 4:09 PM CDT | Special Weather Statement | BMX | Chambers, Tallapoosa | 36 min |
| Jul 14, 4:27 PM CDT | Special Weather Statement | BMX | Pickens | 33 min |
| Jul 14, 4:59 PM CDT | Special Weather Statement | BMX | Pickens | 31 min |
Nearby
Flash Flood Warnings in Alabama, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.